Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 15, 2007, 10:19 AM CDT for Avoyelles Parish, Louisiana. It took effect at Jul 15, 2007, 10:24 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 10:19 AM CDT (15:19 UTC)
- In effect from
- Jul 15, 2007, 10:24 AM CDT
- Expired
- Jul 15, 2007, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
County Avoyelles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 11:30 AM CDT | FLASH FLOOD | Hessmer, LA | AVOYELLES SHERIFF OFFICE REPORTS HIGH WATER ACROSS HIGHWAY 114 SOUTH OF HESSMER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2420 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 151524
FFWLCH
LAC009-151815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1019 AM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...SIMMESPORT...MOREAUVILLE...
MARKSVILLE...BORDELONVILLE...
* UNTIL 115 PM CDT
* AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN OVER SOUTHERN
AVOYELLES PARISH BETWEEN BUNKIE AND SIMMESPORT. SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN
PORTIONS OF AVOYELLES PARISH WITH AN ADDITIONAL 1 TO 3
INCHES OF RAINFALL THAT WILL PRODUCE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANSURA...COTTONPORT...MOREAUVILLE AND SIMMESPORT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3086 9214 3086 9184 3096 9181 3111 9172
3115 9217
$$
RUA1 follow-up statement
000
WGUS74 KLCH 151721
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT SUN JUL 15 2007
LAC009-151815-
AVOYELLES LA-
1214 PM CDT SUN JUL 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
SOUTHERN AVOYELLES PARISH...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
ISOLATED LIGHT RAIN SHOWERS MOVING ACROSS SOUTHERN AVOYELLES PARISH.
LOCAL LAW ENFORCEMENT REPORTED HIGH WATER OVER HIGHWAY 114 SOUTH
OF HESSMER WITH SOME WATER ON SEVERAL STREETS THROUGH-OUT THE PARISH.
ALTHOUGH THE HEAVY RAINS HAVE LEFT THE IMMEDIATE AREA...MOTORISTS
SHOULD CONTINUE TO USE EXTREME CAUTION AS THE HIGH WATER ACROSS THE
ROADWAYS SLOWLY RECEDE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMESPORT...
MOREAUVILLE...MARKSVILLE...MANSURA...COTTONPORT AND BORDELONVILLE
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3086 9214 3086 9184 3096 9181 3111 9172
3115 9217
$$
RUAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:04 AM CDT, 7 hours 15 minutes earlier.
Area forecast discussion, Jul 15, 3:04 AM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 304 AM CDT SUN JUL 15 2007 .DISCUSSION...LCH RADAR SHOWING WEAKENING MCS ADVANCING EAST ACROSS SOUTH AND CENTRAL LOUISIANA. ACTIVITY PROMPTED ONE SEVERE WARNING SATURDAY EVENING WHILE OVER SOUTHEAST TEXAS. OTHERWISE SEEING SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE REGION AND ADJACENT NEAR COASTAL WATERS. SURFACE ANALYSIS INDICATES REGION UNDER A WEAK BUT MOIST SOUTHERLY FLOW BETWEEN GULF HIGH AND SOUTH TEXAS LOW. UPPER LOW PRESSURE TROF CONTINUES TO MEANDER OVER THE REGION BETWEEN FOUR CORNERS AND SUBTROPICAL HIGHS. AS LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN FOR THE NEXT FEW DAYS...WILL BE MAINTAINING POPS ON THE HIGH SIDE. GOOD CONSENSUS BY MODELS IN HOLDING AFOREMENTIONED TROF OVER THE AREA...GRADUALLY EVOLVING INTO A CLOSED LOW AND RETROGRADING LATER IN THE WEEK. EVENING LCH SOUNDING COMING IN AT A VERY MOIST 1.90 INCHES...WITH FORECAST SOUNDINGS HOLDING SIMILAR NUMBER OR ABOVE FOR THE NEXT SEVERAL DAYS. SEVERAL UPSTREAM SHORTWAVES APPARENT ON SATELLITE IMAGERY HEADING OUR WAY. FFG REMAINS FROM 2 1/2 TO 3 INCHES FOR ONE HOUR ACROSS THE FCST AREA...AROUND 4 INCHES FOR SIX HOURS. THIS ABOVE ANTICIPATED RAINFALL FOR TODAY HENCE NO FLOOD WATCH ISSUED. CANNOT HOWEVER RULE OUT ISOLATED HEAVY AND FLOOD PRODUCING RAINS WITH VERY TROPICAL AIR MASS IN PLACE. DESPITE DOOM AND GLOOM OF FORECAST...RAINS AND CLOUDS WILL HELP TO MAINTAIN DAYTIME HIGHS SEVERAL DEGREES BELOW THAT OF OUR HOT SEASONAL NORMS. && .AVIATION...LOW PRESSURE ALOFT WILL MAINTAIN ANOTHER DAY OF CONSIDERABLE CLOUDS AND HIGH RAIN CHANCES. RAINS WILL BE ACCOMPANIED BY LOWERING CLOUDS FALLING INTO MVFR. OTHERWISE EXPECT VFR. && .MARINE...HIGH PRESSURE AT THE SURFACE WILL MAINTAIN A LIGHT TO MODERATE ONSHORE FLOW OVER THE NEXT SEVERAL DAYS. LOW PRESSURE ALOFT HOWEVER WILL BRING A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 85 75 88 73 / 70 40 60 40 KBPT 87 74 89 73 / 70 30 60 40 KAEX 85 73 87 71 / 70 40 60 40 KLFT 85 74 87 72 / 70 40 60 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, Jul 15, 3:57 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 357 AM CDT SUN JUL 15 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-160900- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 357 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. NO SEVERE THUNDERSTORMS ARE EXPECTED BUT SOME VERY HEAVY RAINS MAY OCCUR AS THE REGION REMAINS UNDER A VERY TROPICAL AIRMASS WITH LOW PRESSURE ALOFT. LOCALLY HEAVY RAINS MAY PRODUCE BRIEF FLOODING OF LOW LYING AND POORLY DRAINED AREAS...AS WELL AS DANGEROUS PONDING OF WATER ON AREA ROADWAYS. AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES WILL REMAIN ON THE HIGH SIDE. SEVERE WEATHER IS NOT EXPECTED...BUT THERE WILL CONTINUE TO BE THE THREAT FOR LOCALLY HEAVY RAINFALL. AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:23 AM CDT | Special Marine Warning | LCH | 67 min | |
| Jul 15, 6:51 AM CDT | Special Marine Warning | LCH | 62 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.